If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

weight

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • weight

    [weight]

    Author: susan youngblood (---.wab.kconline.com)

    Date: 08-20-02 22:24

    Has anyone ever had to deal with weight gain, that you felt was due to HCM or any of your cardiac meds. Im tired all the time and I feel like all I have to do is look at food and gain weight. I'm 37 with obstructive HCM and a pacer.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: weight]

    Author: Sarah B--Board Moderator (---.client.attbi.com)

    Date: 08-20-02 23:37

    Dear Susan

    Are you on a beta-blocker (tenormin, betapace, corgard, toprol, etc)? THey can make people gain weight sometimes. However, they are one of the best drugs you can take so if you can adjust your diet to accomodate the betablocker, it would be better for you in the long run.

    I'd like to hear what other people do to get around this problem (personally, if I stop eating mac and cheese and pizza, I'm ok).

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: weight]

    Author: Mary (---.wi.rr.com)

    Date: 08-21-02 01:49

    I gained a lot of weight when my hcm got so bad--mostly, of course, because it just got so hard to move around without total exhaustion. And then of course the extra weight made it even harder for me to move. I've coped with it by doing low-impact water aerobics, concentrating on trying to do something healthy for myself instead of just losing weight. Anybody who's been on the dieting yo-yo knows that diets rarely work in the long run; healthy lifestyle changes, however, can last forever. If you find something you enjoy doing that is good for your body and as a side result ends up in weight loss, fine. Then you're killing 2 birds with one stone. good luck. Mary

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: weight]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 08-21-02 07:58

    Hi Susan,

    First stop is to your doctor to make sure everything is ok and that you are not in CHF. CHF can be sneaky and you can pull on a great deal of fluid around the middle and in your legs and not even realize that it is there as it comes on slow.

    Second talk to your doc about your concerns you may be able to switch to a different drug that will give you a little more energy so you can get around a little better.

    And of course really look at your diet and take out a few items that you know are not good for you..like soda, fast food and the like. WALK as much as you can (Malls are great for this because they are flat..just leave the wallet at home

    good luck!

    Lisa

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: weight]

    Author: Bryan Lombardo (---.bos.east.verizon.net)

    Date: 08-21-02 08:55

    My cousin had a problem with his weight gain once put on meds. and went to the Dr. The Dr. adjusted his meds and hes lost about 20-25 pounds.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: weight]

    Author: Dolly W (---.proxy.aol.com)

    Date: 08-21-02 09:45

    Are you serious? Get me off these beta blockers NOW!

    I have struggled with weight all my life! Just thought it was another genetic curse, and it is. But, I've been on increasing doses of Inderal/Propranolol since I was seventeen years old. It seems that with every increase in dosage, comes an increase in weight.

    I sure hope they can be discontinued or reduced if I have myectomy!

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: weight]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 08-21-02 10:16

    Now wait a minute Dolly...lets keep everything in focus here. Yes we would all like to loose a few pounds but DO NOT STOP meds or change them without your docs OK.

    On a seperate note - - re weight loss and such... did you all see the news about all the diet suppliments that can cause ARRYTHMIAS!! stay away from that stuff I would rather have a few extra pound on me then be dead!!

    Becareful out there!

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: weight]

    Author: Dolly W (---.proxy.aol.com)

    Date: 08-21-02 10:24

    Don't panic Lisa, I would never stop meds without MD approval. It was just a bad attempt at humor! HAHA!

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: weight]

    Author: Sarah B--Board Moderator (---.client.attbi.com)

    Date: 08-21-02 12:39

    Dear Dolly

    In my personal opinoin, there are better beta-blockers than Inderal --you could talk to you doctor about switching to something from this century --but that doesn't mean you are going to lose weight.However, you may find fewer side effects overall.

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: weight]

    Author: Marlene (---.ip.theriver.com)

    Date: 08-22-02 14:28

    Personally, I have found that sticking to a hypoglycemic diet not only helps me to lose weight but also stabilizes my moods. It is a high-protein, low-carb diet. Atkin's diet is good. I crave carbs so much! My recent trip got me off-track and the pounds have really come back! (some is water-retention, too). I just know that when I stick to this diet the weight comes off easily and after a few days of ****, the cravings give up and I actually lose my appetite!!!
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X